MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a registered nurse (rn) that this patient on peritoneal dialysis (pd) therapy developed peritonitis from a tear in the fresenius stay safe catheter extension set.In a follow-up call with the patient¿s pd nurse, it was reported that on (b)(6) 2022 the patient notified the outpatient pd clinic that he experienced a fluid leak from the stay safe catheter extension set due to a visible tear.Later the same day, the patient was seen in the pd clinic and had a pd culture obtained.Per the nurse, the patient¿s pd culture generated growth of the bacteria enterococcus species.The patient was initiated on antibiotic therapy with daily ceftazidime 2 grams intra-peritoneal (ip) on an outpatient basis.The nurse stated it is unknown what caused the tear in the stay safe catheter extension set.It was reported the product was discarded and therefore was not available to return to manufacturer for further product analysis.The nurse attributed the patient¿s peritonitis to a breach in sterile pd pathway due to the reported fluid leak.At the time follow-up was completed, it was indicated the patient is recovering from the peritonitis event.Furthermore, the nurse stated the patient continues pd on the same cycler without further issues.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between a fluid leak during pd therapy with report of a visible tear in the fresenius stay safe catheter extension set and the patient¿s peritonitis event.The patient¿s pd culture generated growth of the bacteria enterococcus faecalis which is normal bacteria of the gastro-intestinal tract.Peritonitis is a well-documented complication in patients undergoing pd therapy and may have many potential etiologies.Nonetheless, fluid leaks during a pd treatment are a known potential risk factor for peritonitis due to a breach in the sterile pd pathway.Currently, it cannot be determined what exactly caused the tear to occur in the stay safe catheter extensions set.However, due to the nature of the reported event, the product cannot be excluded as a cause/contributory factor in the patient¿s event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the complaint sample is not available for manufacturer physical evaluation.At this time a search in the sap system was performed to verify product availability for alternate samples at the distribution centers.According to the sap system no product is available of the lot delivered to the facility, on distribution centers to be analyzed.The entire lot has been sold and distributed.Since the complaint sample is not available neither photos or videos were provided for evaluation and during the dhr review of the lot involved does not show any non-conformances, deviations or associated rework related to the alleged complaint description, could not be confirmed.At this time, no sample has been provided.Should the sample become available, the investigation file will be reopened and will be updated accordingly.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15432215
Report Number0008030665-2022-01044
Device Sequence Number4622402
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95001
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale